Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 161, NWS Wilmington, OH

June 25, 2008Champaign County, Clark County, Madison County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 25, 2008, 11:45 PM EDT for Champaign County, Clark County, Madison County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2008, 11:45 PM EDT (03:45 UTC)
Expired
Jun 26, 2008, 12:30 AM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Champaign County, OH, Clark County, OH, Madison County, OH

The radar

The Cincinnati radar (KILN), 64 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1654 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
2.1
Supercell composite
12.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:23 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 25, 10:23 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1023 PM EDT WED JUN 25 2008

.SYNOPSIS...
A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH
THE END OF THE WEEK. AS WEAK DISTURBANCES MOVE ACROSS THE
AREA...SHOWERS AND THUNDERSTORMS WILL OCCUR. A STRONGER UPPER
LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH INTO THE GREAT
LAKES AND OHIO VALLEY OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STORMS THAT HAD BEEN TRAINING ACROSS PARTS OF WEST CENTRAL OHIO
HAVE STARTED TO BECOME PROGRESSIVE. HAVE SPREAD HIGH POPS INTO
CENTRAL OHIO GENERALLY ALONG AND NORTH OF I-70. SOME QUESTION ON
WHETHER DEVELOPMENT WILL OCCUR FURTHER SOUTH ALTHOUGH HAVE NOTED A
CELL IN SOUTH CENTRAL INDIANA. AT THIS POINT THE CHANCE OF RAIN
APPEARS LOW IN THE SOUTHERN HALF OF THE FORECAST AREA. ONLY MADE
MINOR ADJUSTMENTS TO TEMPERATURES AND WINDS TO BLEND LATEST
OBSERVATIONS INTO THE FORECAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
EXPECT A LULL IN ACTIVITY THURSDAY MORNING WITH ADDITIONAL STORMS
DEVELOPING LATER IN THE DAY AS HEATING BRINGS FURTHER
DESTABILIZATION. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
EVENING. DIFFICULT TO DETERMINE WHETHER THERE WILL BE SUPPORT
SUSTAINING ACTIVITY THROUGH THE NIGHT BUT GIVEN UNCERTAINTIES JUST
KEPT CHANCE POPS GOING.

BELIEVE GFS MOS IS SLIGHTLY TOO WARM WITH HIGH TEMPERATURES BUT
LOOKED REASONABLE FOR LOWS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FOR FRIDAY...SCT STORMS ASSOCIATED WITH AN UPPER DISTURBANCE WILL
DEVELOP IN ADVANCE OF AN APPROACHING COLD FRONT.  HIGH TEMPERATURES
WILL MAINLY BE IN THE UPPER 80S...HIGHLY DEPENDANT ON PCPN TIMING.

SATURDAY...THE MODELS ARE IN GENERAL AGREEMENT WITH SLOWER TIMING
WITH THE COLD FRONT.  THE SCT/NUMEROUS PCPN COVERAGE WILL LIKELY
LINGER INTO SUNDAY MORNING. AGAIN...HIGH TEMPERATURES WILL BE HELD
BACK BY THE RAIN SATURDAY...WITH SEASONABLY COOL AIR SETTLING IN
BEHIND THE FRONT ON SUNDAY.

A TRAILING UPPER TROF WILL LINGER SCT SHOWERS/STORMS INTO
MONDAY...WITH SEASONABLY COOL TEMPERATURES PERSISTING.
THEN...HIGH PRESSURE BUILDS AND MOVES EAST OF THE REGION THROUGH
WEDNESDAY...WITH A SLIGHT WARMING TREND.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS OVER THE COLUMBUS METRO WILL CLEAR THE
TERMINALS BY 00Z OR SHORTLY THEREAFTER. SKIES ARE CLEARING BEHIND
THIS AREA OF CONVECTION WITH JUST SCATTERED MID/HIGH CLOUDS. THE
BIG QUESTION IS IF CONVECTION WILL REDEVELOP ALONG A CONVERGENT
TROUGH ACROSS CENTRAL OHIO OVERNIGHT...AS SUGGESTED BY THE MODELS.
SATELLITE IMAGERY SHOWS SUBSIDENCE ACROSS KY/IN BEHIND THIS
INITIAL WAVE...AND THINK THIS MAY ACT AGAINST WIDESPREAD
CONVECTIVE REDEVELOPMENT OVERNIGHT. BEST CHANCE TO SEE
CONVECTION...IF IT DOES REDEVELOP...WILL BE KCMH/KLCK...BUT ONLY
HANDLED WITH A VCSH AND CB OVERNIGHT DUE TO THE UNCERTAINTY.

FOR THURSDAY...AIRMASS WILL DESTABILIZE BY AFTERNOON AND FAVOR
MORE SCATTERED SHOWERS AND STORMS. HOWEVER...FORCING WILL BE WEAK
SO COVERAGE IS NOT EXPECTED TO BE WIDESPREAD. THEREFORE IT IS TOO
EARLY WARRANT ANY MENTION OF SHRA/TSRA AT ANY ONE TERMINAL AT
THIS POINT.

OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...HAWBLITZEL
Hazardous weather outlook, Jun 25, 5:17 AM EDT, 18 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
517 AM EDT WED JUN 25 2008

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
517 AM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND
THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND
OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 25, 10:35 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             SIDNEY                  40.29N 84.16W
06/25/2008  E1.00 INCH       SHELBY             OH   PUBLIC

&&
Local storm report, Jun 25, 10:36 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1036 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             SIDNEY                  40.29N 84.16W
06/25/2008  E1.25 INCH       SHELBY             OH   PUBLIC

&&
Local storm report, Jun 25, 10:38 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             SIDNEY                  40.29N 84.16W
06/25/2008  E0.88 INCH       SHELBY             OH   PUBLIC

&&

HUGHES
Local storm report, Jun 25, 11:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLOOD            WAPAKONETA              40.57N 84.19W
06/25/2008                   AUGLAIZE           OH   LAW ENFORCEMENT

            SEVERAL ROADS ACROSS THE COUNTY HAD WATER OVER THEM.

&&
Local storm report, Jun 25, 11:36 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

HUGHES
Local storm report, Jun 25, 11:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1138 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

HUGHES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:08 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer, Shelby67 min
Jun 25, 8:30 PM EDTSevere Thunderstorm WarningILNHardin47 min
Jun 25, 8:32 PM EDTAreal Flood AdvisoryILNAuglaize, Mercer2 hr
Jun 25, 9:13 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Shelby47 min
Jun 25, 10:07 PM EDTAreal Flood AdvisoryILNAuglaize, Hardin, Logan, Shelby113 min
Jun 25, 10:17 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Shelby43 min
Jun 25, 10:56 PM EDTAreal Flood AdvisoryILNAuglaize, Mercer6 hr
Jun 25, 10:58 PM EDTSevere Thunderstorm WarningILNChampaign, Clark47 min
Jun 25, 11:38 PM EDTTornado WarningILNFranklin, Madison40 min
Jun 26, 12:26 AM EDTSevere Thunderstorm WarningILNFranklin, Madison49 min
Jun 26, 12:41 AM EDTAreal Flood AdvisoryILNFranklin3 hr
Jun 26, 2:22 AM EDTAreal Flood AdvisoryILNFairfield, Licking5 hr
Jun 26, 3:45 AM EDTAreal Flood AdvisoryILNFranklin4 hr
Jun 26, 4:24 AM EDTAreal Flood WarningILNFairfield, Franklin, Licking12 hr
Jun 26, 1:52 PM EDTSevere Thunderstorm WarningILNBrown, Clermont38 min
Jun 26, 2:17 PM EDTSevere Thunderstorm WarningILNBrown, Highland43 min
Jun 26, 4:07 PM EDTFlash Flood WatchILNAuglaize, Champaign, Delaware, Fairfield, Franklin, Hardin and 8 more8 hr
Jun 26, 4:28 PM EDTSevere Thunderstorm WarningILNScioto62 min
Jun 26, 4:56 PM EDTSevere Thunderstorm WarningILNDarke, Mercer64 min
Jun 26, 5:27 PM EDTSevere Thunderstorm WarningILNAuglaize48 min
Jun 26, 5:41 PM EDTAreal Flood AdvisoryILNFairfield, Franklin3 hr
Jun 26, 5:43 PM EDTSevere Thunderstorm WarningILNShelby38 min
Jun 26, 5:47 PM EDTSevere Thunderstorm WarningILNMiami43 min
Jun 26, 5:53 PM EDTSevere Thunderstorm WarningILNButler, Preble52 min
Jun 26, 4:41 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne64 min
Jun 26, 5:27 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union48 min
Jun 26, 6:00 PM EDTSevere Thunderstorm WarningILNDearborn, Franklin, Ohio, Ripley60 min
Jun 26, 6:26 PM EDTAreal Flood AdvisoryILNRipley2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.